Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 66, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Oct 1, 2008, 5:50 PM EDT for Bertie County, Chowan County, North Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2008, 5:50 PM EDT (21:50 UTC)
- Expired
- Oct 1, 2008, 6:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Bertie County, NC, Chowan County, NC
The radar
The Norfolk radar (KAKQ), 112 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 1, 1:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 012150
TORAKQ
NCC015-041-012215-
/O.NEW.KAKQ.TO.W.0066.081001T2150Z-081001T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT WED OCT 1 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL BERTIE COUNTY IN NORTHEAST NORTH CAROLINA...
SOUTHERN CHOWAN COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
CAPE COLONY...OR 8 MILES NORTH OF PLYMOUTH...MOVING NORTHEAST AT 31
MPH.
* THE TORNADO WILL BE NEAR...
CAPE COLONY BY 605 PM EDT...
EDENTON BY 610 PM EDT...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3593 7681 3599 7683 3605 7672 3604 7670
3606 7670 3612 7660 3606 7642 3600 7650
3600 7653 3600 7659 3604 7663 3602 7664
3604 7670 3599 7669 3595 7672
TIME...MOT...LOC 2150Z 243DEG 27KT 3599 7674
$$
WAMSLEY2 follow-up statements
000
WWUS51 KAKQ 012204
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT WED OCT 1 2008
NCC041-012215-
/O.CON.KAKQ.TO.W.0066.000000T0000Z-081001T2215Z/
CHOWAN NC-
604 PM EDT WED OCT 1 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SOUTHERN
CHOWAN COUNTY...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR EDENTON...MOVING
NORTHEAST AT 31 MPH.
THE TORNADO WILL BE NEAR...
SAINT JOHNS...SOMERSET AND 6 MILES WEST OF DRUMMOND POINT BY 615 PM
EDT...
THIS STORM HAS HAD A HISTORY OF PRODUCING A TORNADO IN MARTIN
COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3600 7659 3604 7663 3602 7665 3605 7670
3606 7670 3612 7660 3611 7658 3610 7657
3608 7652 3608 7649 3606 7642 3600 7650
TIME...MOT...LOC 2203Z 243DEG 27KT 3603 7663
$$
WAMSLEY000
WWUS51 KAKQ 012215
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
615 PM EDT WED OCT 1 2008
NCC041-012224-
/O.EXP.KAKQ.TO.W.0066.000000T0000Z-081001T2215Z/
CHOWAN NC-
614 PM EDT WED OCT 1 2008
...THE TORNADO WARNING FOR SOUTHERN CHOWAN COUNTY WILL EXPIRE AT 615
PM EDT...
THE STORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE
WEATHER...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3600 7659 3604 7663 3602 7665 3605 7670
3606 7670 3612 7660 3611 7658 3610 7657
3608 7652 3608 7649 3606 7642 3600 7650
TIME...MOT...LOC 2214Z 243DEG 27KT 3607 7654
$$
WAMSLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Oct 1, 5:27 PM EDT, 23 minutes earlier.
Area forecast discussion, Oct 1, 5:27 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT WED OCT 1 2008
.SYNOPSIS...
A COLD FRONT WILL PUSH OFF THE COAST TONIGHT. HIGH PRESSURE WILL
BUILD IN FROM THE WEST THURSDAY AND FRIDAY...THEN REMAIN IN PLACE
ACROSS THE AREA THROUGH THE WEEKEND AND EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED ALL FCST PRODUCTS TO CANCEL THE SVR TSTM WATCH THAT HAD
BEEN IN EFFECT. STILL EXPECT SCTD SHWRS TO CONTINUE THROUGH SUNSET
WITH ISO TSTMS POSSIBLE MAINLY FOR SE ZONES...BUT SEVERE THREAT
APPEARS TO BE DONE AS LOW LVL INSTABILITY HAS WEAKENED
CONSIDERABLY. WILL NEED MONITOR CLOSELY THOUGH AS FRZ LEVELS ARE
10K FT OR LOWER.
OTHERWISE EXPECT TO SEE CLEARING GNLY FROM WEST TO EAST LATER
TONIGHT....MUCH DRIER AIR MOVES IN LOW LEVELS BUT STRG VORT MAX
ROUNDING BASE OF GRT LAKES UPPER LOW AND CROSSING THRU VA CNTYS WILL
LIKELY KEEP SKIES PTLY CLOUDY WITH AN ISOLATED SHOWER POSSIBLE
UNTIL MIDNIGHT. TEMPS DROP OFF SIGNIFICANTLY AFTER MIDNIGHT...INTO
MID/UPR 40S INTERIOR ZONES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE FRONT WILL PUSH OFFSHORE TONIGHT AS HIGH PRESSURE BUILDS IN
FROM THE WEST. MUCH DRIER AIR ARRIVES...AIDED BY THE DOWNSLOPE
WRLY FLOW...AS DEWPOINTS FALL INTO THE UPR 30S TO UPR 40S. 850 TEMPS
ALSO PLUNGE INTO THE SINGLE DIGITS FOR THE REMAINDER OF THE
WEEK...THOUGH GIVEN THE ORIENTATION OF THE SFC HIGH (BUILDING IN
FROM THE W/WSW OF THE MID ATLC REGION)...AND PREDOMINANT WRLY
LLVL FLOW...COOLING AT THE SFC WILL BE TEMPERED SOMEWHAT BY THE
DOWNSLOPE WARMING EFFECTS. HIGH TEMPS AT THE SFC WILL BE
SLIGHTLY BELOW NORMAL...I.E. IN THE LWR 70S ACROSS THE FA THU AND
FRI. LOW TEMPS FALL INTO THE MID 40S TO MID 50S WED NIGHT...THEN
LWR 40S TO LWR 50S THU NIGHT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UPR LVL LOW OVER NRN CANADA WILL MOVE INTO SOUTHEASTERN CANADA
THROUGH THE PERIOD. STORM SYSTEM OVER THE PAC NW ON THU WILL ALLOW
FOR PIECES OF ENERGY FROM THIS SYSTEM TO EJECT EASTWARD AND WILL
RIDE ALONG THE NORTHERN EXTENT OF WEAKENING RIDGE OVER THE CENTRAL
PORTIONS OF THE COUNTRY TWRDS THE WKND. MEANWHILE...UPR LVL LOW
OVER CANADA INTENSIFIES INTO LATE WK AS SURGES (WEAK TROFS) OF
COLD/DRYER AIR SPIN AROUND THIS LOW. QUESTION THEN TURNS TO NEXT
WEEK AND THE POSSIBILITY OF UPR LVL LOW OVER SE CANADA TO DIP
SOUTHEASTWARD AND REMAIN OFF THE MID- ATLC/NORTHEAST COAST (ECMWF
DEPICTED WITH SOME AGREEMENT WITH DGEX). CURRENTLY HAVE HIGHS IN
THE 60S TO NEAR 70 MON-TUE AND WITH 50/50 CLOUD COVER. MEX
GUIDANCE FAVORING MORE OF A CAA SOLN AS ECMWF DEPICTS...BUT GFS
HAS LOW MORE OFFSHORE. OVERALL...THE CLOSER TO THE COAST THE
SYSTEM IS THE MORE CLOUDS/CHCS OF PRECIP DVLP TO OUR RGN.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
ALL SITES VFR THIS AFTN AS TROF PUSHES INTO THE CWA. RADAR
SHOWING SHOWERS/TSTMS DVLPNG IN SOUTHERN PORTIONS WITH WARMER
MOISTER AIRMASS...SVR TSTM WATCH IN EFFECT UNTIL 01Z FOR SE VA/NE NC.
HAVE TEMPO TSRA AND MVFR FOR ORF AND ECG WITH CB AT PHF THOUGH
21/22Z...WILL MONITOR TO SEE IF THIS HAS TO BE EXTENDED.. IF CELL
PASSES OVER THE LOCATION WE COULD GO IFR WITH GUSTY WINDS FOR
BRIEF PERIODS. RIC AND SBY COULD SEE MVFR WITH ISOLD SHOWERS LATE
AFTN INTO EVE. GRADUAL CLEARING LATTER TONIGHT AS COLD FRONT
PUSHES EASTWARD. HIGH PRES BUILDS IN FROM THE WEST LATE TONIGHT
INTO THE WEEKEND.
&&
.MARINE...
FRONTAL SYSTEM PASSES THE RGN THIS EVE WITH WIND GUSTS OF 20-30KT
WITH FRONTAL PASS. A FEW HRS LATER CAA SURGE DVLPS AS STRONG NW
WINDS AT H92 DVLP (LONGER LIVED HIGHER SUST WIND/WIND GUSTS). WILL
START SCA OVER THE BAY A LITTLE EARLIER WITH ACTUAL FRONTAL PASS.
WILL KEEP HEADLINES TO ONLY THE BAY FOR THIS EVENT.
WIND SHIFT TO THE N TO NE TWRDS THE WKND WITH WINDS LOOKING TO STAY
BLO SCA CRITERIA. UNCERTAINTY OF WHERE UPR LVL LOW POSITIONS ITSELF
ERLY NEXT WEEK WILL LEAD TO EITHER HIGHER/SMALLER WAVES/SEAS...SAME
IDEA FOR WINDS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM EDT
THURSDAY FOR ANZ630>632.
&&
SYNOPSIS...LKB
NEAR TERM...JRL/LKB
SHORT TERM...JRL
LONG TERM...CCW
AVIATION...CY
MARINE...CCWHazardous weather outlook, Oct 1, 5:34 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 534 PM EDT WED OCT 1 2008 ANZ633-650-652-654-656-658-670-MDZ021>025-NCZ012-VAZ048-049-060>094- 099-100-022145- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 534 PM EDT WED OCT 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-022145- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 534 PM EDT WED OCT 1 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-VAZ095>098-022145- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 534 PM EDT WED OCT 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE GUSTY WINDS...BRIEF HEAVY RAINFALL...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Special weather statement, Oct 1, 2:31 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 231 PM EDT WED OCT 1 2008 NCZ017-102-011915- EASTERN CURRITUCK NC-WESTERN CURRITUCK NC- 231 PM EDT WED OCT 1 2008 ...STRONG THUNDERSTORMS MOVING ACROSS CURRITUCK COUNTY IN NORTHEAST NORTH CAROLINA... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CURRITUCK...MOVING NORTHEAST AT 33 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COROLLA...AND...KNOTTS ISLAND AT 240 PM EDT. WIND GUSTS TO 35 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 1 INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Local storm report, Oct 1, 3:01 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
301 PM EDT WED OCT 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL MAPLE 36.41N 76.00W
10/01/2008 E0.88 INCH CURRITUCK NC LAW ENFORCEMENT
&&
BJACKSONLocal storm report, Oct 1, 3:22 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT WED OCT 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL OLD TRAP 36.24N 76.03W
10/01/2008 E0.88 INCH CAMDEN NC PUBLIC
&&
BJACKSONSpecial weather statement, Oct 1, 3:27 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 327 PM EDT WED OCT 1 2008 NCZ015>017-030>032-102-012030- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK- INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...COROLLA 327 PM EDT WED OCT 1 2008 ...STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHEAST NORTH CAROLINA ALONG AND NEAR THE ALBERMARLE SOUND... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN NORTHEAST NORTH CAROLINA NEAR THE ALBERMARLE SOUND...STRETCHING FROM CURRITUCK COUNTY SOUTHWEST BACK TO BERTIE COUNTY...INCLUDING CHOWAN...PERQUIMANS...PASQUOTANK...AND CAMDEN COUNTIES. THE THUNDERSTORMS WILL CONTINUE TO MOVE TO THE NORTHEAST AT 30 MPH THROUGH 430 PM. WIND GUSTS TO 35 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 1 INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LEWITSKY
Special weather statement, Oct 1, 4:39 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 439 PM EDT WED OCT 1 2008 VAZ076>078-085-012130- LANCASTER VA-MIDDLESEX VA-NORTHUMBERLAND VA-RICHMOND VA- 439 PM EDT WED OCT 1 2008 ...STRONG THUNDERSTORM MOVING ACROSS MIDDLESEX COUNTY... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTH OF ROBLEY...OR ABOUT OVER URBANNA. THE STORM WAS DRIFTING NORTHWEST. THE STRONG THUNDERSTORMS WILL BE NEAR REMLIK AT 530 PM EDT. WIND GUSTS TO 35 MPH...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. BAJ
Special weather statement, Oct 1, 4:48 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 448 PM EDT WED OCT 1 2008 NCZ030-031-012145- BERTIE NC-CHOWAN NC- 448 PM EDT WED OCT 1 2008 ...STRONG THUNDERSTORM MOVING INTO SOUTHERN BERTIE AND CHOWAN COUNTIES... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 30 MILES SOUTHWEST OF EDENTON...OR ABOUT 6 MILES SOUTH OF WILLIAMSTON...MOVING NORTHEAST AT 28 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WOODARD AT 525 PM EDT... MERRY HILL AT 540 PM EDT... EDENTON AT 545 PM EDT. WIND GUSTS TO 35 MPH...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. SMALL HAIL WILL BE POSSIBLE AS WELL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:42 PM EDT | Severe Thunderstorm Warning | AKQ | Currituck | 33 min |
| Oct 1, 3:05 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck | 29 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.